Alert archive / Iowa / River Flood Warnings in 2009
River Flood Warning 48, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Apr 26, 2009, 9:27 PM CDT for Dallas County, Greene County, Iowa. It took effect at Apr 28, 2009, 2:44 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 9:27 PM CDT (02:27 UTC)
- In effect from
- Apr 28, 2009, 2:44 AM CDT
- Expired
- Apr 27, 2009, 9:59 AM CDT
- In force
- Issued by
- NWS Des Moines, IA
- Flood severity
- Minor
Counties Dallas County, IA, Greene County, IA
The radar
The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Raccoon River near Perry (PROI4).
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KDMX 270227 FLWDMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 927 PM CDT SUN APR 26 2009 .SEASONALLY MODERATE TO VERY HEAVY RAINFALL...COMBINED WITH ADDITIONAL FORECAST RAINFALL...WILL RESULT IN FLOODING ACROSS PORTIONS OF THE DES MOINES AND RACCOON RIVER BASINS. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC153-280227- /O.NEW.KDMX.FL.W.0046.090428T0320Z-090501T1912Z/ /DESI4.1.ER.090428T0320Z.090428T1200Z.090430T1912Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE DES MOINES RIVER AT DES MOINES SE 6TH ST. * UNTIL THURSDAY. * AT 9:00 PM SUNDAY THE STAGE WAS 14.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY EVENING...AND CONTINUE RISING TO 25.0 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 24 FEET...DEANS LAKE IS CLOSED. $$ IAC153-280226- /O.NEW.KDMX.FL.W.0047.090428T2200Z-090502T1000Z/ /GRMI4.1.ER.090428T2200Z.090430T0000Z.090501T1000Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE BEAVER CREEK NEAR GRIMES. * UNTIL FRIDAY MORNING. * AT 9:15 PM SUNDAY THE STAGE WAS 5.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY...AND CONTINUE RISING TO 13.3 FEET WEDNESDAY EVENING. FALL BELOW FLOOD STAGE FRIDAY MORNING. * IMPACT...AT 13 FEET...COUNTY ROAD F31 WEST OF GRANGER IS THREATENED. $$ IAC049-073-280226- /O.NEW.KDMX.FL.W.0048.090428T0900Z-090430T0600Z/ /PROI4.1.ER.090428T0900Z.090428T1800Z.090429T0600Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL WEDNESDAY MORNING. * AT 9:00 PM SUNDAY THE STAGE WAS 7.8 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 15.5 FEET TUESDAY. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. * IMPACT...AT 15 FEET...FARMLAND BEGINS TO FLOOD IN THE VICINITY OF PERRY. $$ IAC049-153-280226- /O.NEW.KDMX.FL.W.0049.090427T2327Z-090501T2212Z/ /VNMI4.1.ER.090427T2327Z.090428T1800Z.090430T2212Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL THURSDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT VAN METER. * UNTIL THURSDAY. * AT 9:00 PM SUNDAY THE STAGE WAS 5.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY EVENING...AND CONTINUE RISING TO 18.8 FEET TUESDAY. FALL BELOW FLOOD STAGE THURSDAY. * IMPACT...AT 17 FEET...SECONDARY BRIDGES ARE THREATENED ALONG HIGHWAY 6 EAST OF ADEL. $$ IAC153-280226- /O.NEW.KDMX.FL.W.0050.090427T2306Z-090503T0336Z/ /DMWI4.1.ER.090427T2306Z.090429T0600Z.090502T0336Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES HWY 28. * UNTIL FRIDAY EVENING. * AT 8:00 PM SUNDAY THE STAGE WAS 24.6 FEET...AND STEADY. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY EVENING...AND CONTINUE RISING TO 35.8 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY EVENING. $$ IAC153-280226- /O.NEW.KDMX.FL.W.0051.090427T2051Z-090502T2308Z/ /DEMI4.2.ER.090427T2051Z.090429T0600Z.090501T2308Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FRIDAY EVENING. * AT 8:30 PM SUNDAY THE STAGE WAS 4.1 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY...AND CONTINUE RISING TO 16.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY EVENING. * IMPACT...AT 16 FEET...SW 18TH (FLEUR DRIVE) SOUTH OF WATER WORKS BUILDINGS THREATENED. ABOVE THIS STAGE, STREAMFLOW WILL BEGIN TO MOVE THROUGH THIS AREA CUTTING OFF LARGE MEANDER BEND IN THE STREAM CHANNEL (SEE MAP) AND DIVERTING INCREASING AMOUNTS OF STREAMFLOW SOUTH OF GAGE. $$ IAC123-125-280226- /O.NEW.KDMX.FL.W.0052.090427T2223Z-090429T1341Z/ /BSSI4.1.ER.090427T2223Z.090428T0600Z.090428T1341Z.NO/ 927 PM CDT SUN APR 26 2009 ...FLOOD WARNING IN EFFECT UNTIL TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLOOD WARNING FOR THE CEDAR CREEK AT BUSSEY. * UNTIL TUESDAY MORNING. * AT 8:15 PM SUNDAY THE STAGE WAS 7.5 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE MONDAY...AND CONTINUE RISING TO 20.0 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY MORNING. * IMPACT...AT 18 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ JAZ
2 follow-up statements
000 WGUS83 KDMX 270937 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 437 AM CDT MON APR 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC153-280937- /O.CON.KDMX.FL.W.0046.090428T0320Z-090501T1912Z/ /DESI4.1.ER.090428T0320Z.090428T1200Z.090430T1912Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THURSDAY... THE FLOOD WARNING CONTINUES FOR THE DES MOINES RIVER AT DES MOINES SE 6TH ST. * UNTIL THURSDAY. * AT 4:00 AM MONDAY THE STAGE WAS 17.4 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 25.0 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE THURSDAY. $$ IAC049-073-280937- /O.EXT.KDMX.FL.W.0048.090428T0744Z-090430T0600Z/ /PROI4.1.ER.090428T0744Z.090428T1800Z.090429T0600Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RACCOON RIVER NEAR PERRY. * UNTIL WEDNESDAY MORNING. * AT 4:00 AM MONDAY THE STAGE WAS 11.1 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TUESDAY MORNING...AND CONTINUE RISING TO 15.5 FEET TUESDAY. FALL BELOW FLOOD STAGE WEDNESDAY MORNING. $$ IAC049-153-280937- /O.EXT.KDMX.FL.W.0049.090427T1743Z-090501T2212Z/ /VNMI4.1.ER.090427T1743Z.090428T1800Z.090430T2212Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT VAN METER. * UNTIL THURSDAY. * AT 4:00 AM MONDAY THE STAGE WAS 12.7 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 16 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 18.8 FEET TUESDAY. FALL BELOW FLOOD STAGE THURSDAY. $$ IAC153-280937- /O.CON.KDMX.FL.W.0050.090427T2306Z-090503T0336Z/ /DMWI4.1.ER.090427T2306Z.090429T0600Z.090502T0336Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES HWY 28. * UNTIL FRIDAY EVENING. * AT 4:00 AM MONDAY THE STAGE WAS 27.1 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 32 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE RISING TO 35.8 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY EVENING. $$ IAC153-280937- /O.CON.KDMX.FL.W.0051.090427T2051Z-090502T2308Z/ /DEMI4.2.ER.090427T2051Z.090429T0600Z.090501T2308Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE RACCOON RIVER AT DES MOINES FLEUR DR. * UNTIL FRIDAY EVENING. * AT 3:30 AM MONDAY THE STAGE WAS 7.2 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 16.5 FEET WEDNESDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY EVENING. $$ IAC153-280937- /O.CON.KDMX.FL.W.0056.000000T0000Z-090428T2000Z/ /DFMI4.2.ER.090427T0743Z.090427T1300Z.090427T2000Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE FOURMILE CREEK AT DES MOINES EASTON BLVD. * UNTIL TODAY. * AT 3:30 AM MONDAY THE STAGE WAS 12.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 12 FEET. * FORECAST...RISE TO 13.8 FEET THIS MORNING. FALL BELOW FLOOD STAGE TODAY. $$ IAC121-181-280937- /O.CON.KDMX.FL.W.0041.000000T0000Z-090502T0900Z/ /NRWI4.2.ER.090427T0655Z.090428T1200Z.090501T0900Z.NR/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE NORTH RIVER AT NORWALK. * UNTIL FRIDAY MORNING. * AT 4:15 AM MONDAY THE STAGE WAS 18.7 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE TO 23.5 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE FRIDAY MORNING. $$ IAC121-181-280937- /O.CON.KDMX.FL.W.0040.000000T0000Z-090430T0436Z/ /IDNI4.3.ER.090427T0546Z.090428T0000Z.090429T0436Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE MIDDLE RIVER AT INDIANOLA. * UNTIL TUESDAY EVENING. * AT 4:00 AM MONDAY THE STAGE WAS 21.3 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST. * FLOOD STAGE IS 19 FEET. * FORECAST...RISE TO 26.0 FEET THIS EVENING. FALL BELOW FLOOD STAGE TUESDAY EVENING. $$ IAC181-280937- /O.CON.KDMX.FL.W.0043.090427T1232Z-090428T2109Z/ /AKWI4.2.ER.090427T1232Z.090427T1800Z.090427T2109Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL TODAY... THE FLOOD WARNING CONTINUES FOR THE SOUTH RIVER AT ACKWORTH. * UNTIL TODAY. * AT 4:15 AM MONDAY THE STAGE WAS 24.0 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 26 FEET. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING...AND CONTINUE RISING TO 29.0 FEET TODAY. FALL BELOW FLOOD STAGE TODAY. $$ IAC123-125-280936- /O.EXT.KDMX.FL.W.0052.090427T1748Z-090429T1341Z/ /BSSI4.1.ER.090427T1748Z.090428T0600Z.090428T1341Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE CEDAR CREEK AT BUSSEY. * UNTIL TUESDAY MORNING. * AT 4:15 AM MONDAY THE STAGE WAS 13.6 FEET...AND RISING. * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE ABOVE FLOOD STAGE TODAY...AND CONTINUE RISING TO 20.0 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE TUESDAY MORNING. $$ IAC117-185-280936- /O.EXT.KDMX.FL.W.0036.090427T0934Z-090501T0000Z/ /CHTI4.1.ER.090427T0655Z.090428T0600Z.090430T0000Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WARNING CONTINUES FOR THE CHARITON RIVER AT CHARITON. * UNTIL WEDNESDAY EVENING. * AT 3:30 AM MONDAY THE STAGE WAS 16.4 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 15 FEET. * FORECAST...RISE TO 19.5 FEET TUESDAY MORNING. FALL BELOW FLOOD STAGE WEDNESDAY EVENING. $$ IAC007-185-280936- /O.CON.KDMX.FL.W.0037.000000T0000Z-090429T0435Z/ /PRMI4.1.ER.090427T0751Z.090427T1800Z.090428T0435Z.NO/ 437 AM CDT MON APR 27 2009 ...FLOOD WARNING REMAINS IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK CHARITON RIVER AT PROMISE CITY. * UNTIL THIS EVENING. * AT 4:15 AM MONDAY THE STAGE WAS 19.1 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 18 FEET. * FORECAST...RISE TO 22.0 FEET TODAY. FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KDMX 271459 FLSDMX FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 959 AM CDT MON APR 27 2009 RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE ROUTE. TURN AROUND...DONT DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/DESMOINES . && IAC049-073-271529- /O.CAN.KDMX.FL.W.0048.000000T0000Z-090430T0600Z/ /PROI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 959 AM CDT MON APR 27 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE NORTH RACCOON RIVER NEAR PERRY. * AT 9:00 AM MONDAY THE STAGE WAS 11.1 FEET...AND RISING. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * THE RIVER IS NEAR CREST NOW WITH SOME MINOR FLUCTUATIONS OVER NEXT FEW DAYS. * FLOOD STAGE IS 15 FEET. * FORECAST...CREST BELOW FLOOD STAGE WITH A STAGE OF 12.8 FEET TUESDAY EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Apr 26, 6:42 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 6:42 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 642 PM CDT SUN APR 26 2009 .UPDATED AVIATION DISCUSSION 27/00Z. .SHORT TERM /TONIGHT/... COMPLEX SITUATION REMAINS THROUGH THE OVERNIGHT HOURS TONIGHT. PRIMARY SFC WARM FRONT CURRENTLY EXTENDS ACROSS CENTRAL IOWA WITH THE SECONDARY WARM FRONT LIFTING NORTH OF THE IA/MN BORDER. GOOD THETA-E ADVECTION HAS BEEN LIFTING THROUGH THE STATE MUCH OF THE DAY RESULTING IN NUMEROUS THUNDERSTORMS THROUGH THE REGION. TWO FOLD THREAT FOR TONIGHT BETWEEN SEVERE WX POTENTIAL AND HEAVY RAINFALL POTENTIAL. SEVERE POTENTIAL WILL LAST THE REMAINDER OF THE AFTERNOON AND THROUGH MID EVENING. INCREASING LOW LEVEL SHEAR ONGOING OVER MUCH OF CENTRAL AND SOUTH CENTRAL IOWA. LOW LEVEL EFFECTIVE SRH NOW AT 200-300 M2/S2 ALONG WITH EFFECTIVE BULK SHEAR 35 TO 45 KT...WELL INTO THE SUPERCELL RANGE. THIS SHEAR ALONG WITH UNSEASONABLY MOIST PRECIPITABLE WATER VALUES OVER 1.5 INCHES OR OVER 250% OF SEASONAL VALUES WILL LEAD TO HEAVY PRECIPITATION SUPERCELL POTENTIAL WITH POTENTIAL FOR A FEW TORNADOES AND DAMAGING WINDS. HAIL WILL BECOME A SECONDARY THREAT AS AN EXTREMELY MOIST AIRMASS AND DEEP WARM LAYER WILL RESULT IN LONG AND NARROW CAPE VALUES AND ALSO PROMOTE EXCESSIVE SHEDDING AND MELTING OF ANY HAIL THAT DOES FORM. HEAVIEST RAINFALL SHOULD OCCUR WEST OF INTERSTATE 35 TONIGHT WHERE GREATEST RESIDENCE TIME FOR STORMS WILL OCCUR WITH LACK OF A PUSH TO THE EAST. STORMS OVER THE WEST WILL MOVE PARALLEL TO THE SLOW MOVING BOUNDARY FOR SEVERAL HOURS THROUGH THIS EVENING. HOWEVER...DO EXPECT HIGH PRESSURE BUILDING INTO THE UPPER MISSOURI VALLEY AND AN EVENTUALLY EXPANDING COLD POOL TO GIVE THE COLD FRONT A NUDGE TO THE EAST AND BECOME MORE PROGRESSIVE THROUGH THE REMAINDER OF THE AREA. THIS SHOULD LIMIT EXTREME RAINFALL AMOUNTS OVER THE EAST. WILL EXPAND THE FLASH FLOOD WATCH TO THE WEST AND MAINTAIN OVER THE EAST WHERE HEAVY RAINFALL FELL LAST EVENING. .LONG TERM /MONDAY THROUGH SUNDAY/... A COLD FRONT SHOULD BE ROUGHLY THREE QUARTERS OF THE WAY THROUGH THE STATE BY MORNING WITH A SECOND SHORTWAVE PUSHING ACROSS THE STATE FROM WEST TO EAST ACROSS MAINLY CENTRAL IOWA BEFORE LIFTING TO THE NORTHEAST. THIS SHOULD KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS GOING THROUGH MID TO LATE MORNING. ONCE THAT PASSES HIGH PRESSURE SHOULD TAKE OVER FOR TUESDAY INTO WEDNESDAY GIVING US A COOLER AND DRY PERIOD. THIS HOWEVER WILL BE SHORT LIVED AS ANOTHER SHORTWAVE COME BARRELING OUT OF THE ROCKIES ACROSS THE NORTHERN PLAINS. THIS WILL DEEPEN SOME AND AFFECT CENTRAL IOWA LATE WEDNESDAY THROUGH THURSDAY NIGHT. ADDITIONAL HEAVY RAIN CHANCES WITH THUNDERSTORMS APPEAR PLAUSIBLE. FOR THE WEEKEND...BOTH MODELS ARE DOING A SHIFT AND PUSHING THE NEXT SYSTEM SOUTH OF IOWA FRIDAY AND SATURDAY BOTH MODELS KEEP THE NEXT SHORTWAVE OUT OF IOWA ON SUNDAY WITH THE EURO MORE AGGRESSIVE. WILL NEED TO WAIT AND SEE BEFORE I BUY THAT. I PUT 30 POPS IN FOR SUNDAY...BASED MORE ON WHAT THE MODELS HAD BEEN DOING PREVIOUSLY...WHEN CONSISTENCY WAS THERE. && .AVIATION...27/00Z WIDESPREAD CONVECTION TO CONTINUE UNTIL 07Z MOST AREAS...HOLDING ONTO 10Z KOTM WITH SLIGHTLY IMPROVING CIGS/VSBYS AND WINDS AS THE NIGHT PROGRESSES. THOUGH MAIN SVR THREAT WILL BE OVER BY 05Z... EXPECT THAT -TSRA/RA WILL CONTINUE THROUGH 10Z OR SO./REV && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-ADAMS-APPANOOSE-BLACK HAWK-BOONE-BREMER-BUTLER-CASS-CLARKE- DALLAS-DAVIS-DECATUR-GRUNDY-GUTHRIE-HARDIN-JASPER-LUCAS-MADISON- MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK-RINGGOLD-STORY- TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE. && SHORT TERM...DONAVON AVIATION...REV LONG TERM...FAB
Hazardous weather outlook, Apr 26, 4:54 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 454 PM CDT SUN APR 26 2009 IAZ004>007-015-016-023-024-033-034-044-272200- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-POCAHONTAS- HUMBOLDT-SAC-CALHOUN-CRAWFORD- 454 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS CAN BE EXPECTED THIS EVENING. AN ISOLATED SEVERE STORM WITH 60 MPH WINDS AND QUARTER SIZED HAIL IS POSSIBLE. AREAS OF HEAVY RAINFALL IS ALSO POSSIBLE WITH 1 TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT. IAZ017-025>028-035>039-045>050-057>062-070>075-081>086-092>097- 272200- CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-WEBSTER-HAMILTON-HARDIN- GRUNDY-BLACK HAWK-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 454 PM CDT SUN APR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL MOVE THROUGH THE AREA TONIGHT WITH WIDESPREAD HEAVY RAINFALL EXPECTED. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE OVERNIGHT ALONG WITH LOCALLY HIGHER AMOUNTS. SEVERE STORMS AREA ALSO POSSIBLE THIS EVENING. QUARTER SIZED HAIL...65 MPH WINDS AND ISOLATED TORNADOES AREA ALL THREATS THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. RAINFALL REPORTS WILL ALSO BE APPRECIATED. DONAVON
In the hours before
Local storm report, Apr 26, 7:49 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
749 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FLASH FLOOD JAMAICA 41.85N 94.31W
04/26/2009 GUTHRIE IA EMERGENCY MNGR
WATER OVER ROADS.
0740 PM FLASH FLOOD YALE 41.78N 94.36W
04/26/2009 GUTHRIE IA EMERGENCY MNGR
WATER OVER ROADS.
0740 PM FLASH FLOOD BAGLEY 41.85N 94.43W
04/26/2009 GUTHRIE IA EMERGENCY MNGR
WATER OVER ROADS.
&&
JAZLocal storm report, Apr 26, 8:06 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 4 ESE PELLA AIRPORT 41.38N 92.88W
04/26/2009 M61 MPH MARION IA MESONET
&&
SMALLLocal storm report, Apr 26, 8:09 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
809 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM FLASH FLOOD 2 SSE MARSHALLTOWN AIRP 42.08N 92.91W
04/26/2009 MARSHALL IA AMATEUR RADIO
WATER OVER GARWIN RD NEAR INTERSECTION WITH IA HWY 14.
0803 PM FLASH FLOOD 3 S MARSHALLTOWN AIRPOR 42.07N 92.91W
04/26/2009 MARSHALL IA AMATEUR RADIO
WATER OVER NORTHBOUND LANES OF IA HWY 14...AND IS RISING.
&&
JAZLocal storm report, Apr 26, 8:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG 5 ESE CONRAD 42.21N 92.79W
04/26/2009 MARSHALL IA LAW ENFORCEMENT
FARM OUTBUILDINGS AND A TRAILER WERE DAMAGED.
&&
SMALLLocal storm report, Apr 26, 9:05 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
905 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM FLASH FLOOD 6 ENE WATERLOO AIRPORT 42.59N 92.30W
04/26/2009 BLACK HAWK IA TRAINED SPOTTER
PLEASANT CREEK OUT OF ITS BANKS AT RAYMOND RD AND EAST
DONALD...AND RISING. 4 INCHES OF RAIN TODAY...1 INCH
SATURDAY FOR 5 INCHES IN TWO DAYS.
&&
REVLocal storm report, Apr 26, 9:17 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
917 PM CDT SUN APR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG 4 N MELCHER-DALLAS 41.29N 93.23W
04/26/2009 MARION IA EMERGENCY MNGR
LARGE TREE BLOWN INTO A POWER POLE AND ANOTHER POWER POLE
DOWN.
&&
SMALLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:16 PM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 23 hr |
| Apr 26, 9:16 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 7 days |
| Apr 26, 9:27 PM CDT | River Flood Warning | DMX | Polk | 37 hr |
| Apr 26, 9:27 PM CDT | River Flood Warning | DMX | Polk | 47 hr |
| Apr 26, 9:27 PM CDT | River Flood Warning | DMX | Dallas, Polk | 31 hr |
| Apr 26, 9:27 PM CDT | River Flood Warning | DMX | Polk | 43 hr |
| Apr 26, 9:27 PM CDT | River Flood Warning | DMX | Polk | 43 hr |
| Apr 26, 9:27 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 35 hr |
| Apr 26, 9:45 PM CDT | River Flood Warning | DMX | Marshall | 42 hr |
| Apr 26, 9:45 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 59 hr |
| Apr 26, 9:45 PM CDT | River Flood Warning | DMX | Black Hawk, Butler | 6 hr |
| Apr 26, 10:00 PM CDT | Areal Flood Warning | DMX | Black Hawk | 13 hr |
| Apr 26, 10:25 PM CDT | Areal Flood Warning | DMX | Adair, Audubon, Cass, Guthrie | 12 hr |
| Apr 27, 12:27 AM CDT | Areal Flood Warning | DMX | Marshall | 11 hr |
| Apr 27, 12:53 AM CDT | Areal Flood Warning | DMX | Grundy, Marshall, Tama | 10 hr |
| Apr 27, 1:30 AM CDT | River Flood Warning | DMX | Polk | 10 hr |
| Apr 27, 11:21 AM CDT | River Flood Warning | DMX | Wapello | 23 hr |
Nearby
River Flood Warnings in Iowa, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.